Alert archive / Nevada / Special Weather Statements in 2018
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 1, 2018, 5:03 PM PDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 5:03 PM PDT (00:03 UTC)
- Expired
- Aug 1, 2018, 5:45 PM PDT
- In force
- 42 min
- Issued by
- NWS Elko, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3909 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WWUS85 KLKN 020003 SPSLKN Special Weather Statement National Weather Service Elko NV 503 PM PDT WED AUG 1 2018 NVZ041-020045- Northeastern Nye County NV- 503 PM PDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NYE COUNTY UNTIL 545 PM PDT... At 501 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Blue Eagle Ranch, moving east at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm as well as small hail. Heavy rain is occurring with this storm and could lead to localized flooding. Locations impacted include... Currant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3856 11571 3873 11577 3888 11541 3859 11525 TIME...MOT...LOC 0001Z 264DEG 27KT 3866 11562 $$ CS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:52 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 1, 2:52 PM PDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 252 PM PDT Wed Aug 1 2018 .SYNOPSIS...Isolated to scattered thunderstorms will be possible through Thursday in northeastern and central Nevada. Northern storms will be drier with lightning strikes and gusty outflow winds while central storms will be wet with heavy downpours and the potential to produce isolated flooding and severe weather. A push of drier air and breezy conditions will elevate fire danger across northern Nevada especially Friday into Saturday. && .SHORT TERM...Wednesday afternoon through Friday evening. Isolated primarily dry thunderstorms will be possible this afternoon and early evening over northeastern Elko County. Farther south, scattered to numerous wet storms within better monsoonal moisture (pockets of PWs around and just over an inch) will occur across southern Lander/Eureka, White Pine, and northern Nye counties. An isolated severe weather and flash flood threat could exist for a couple of the stronger/slower moving storms. Thursday. A few dry/wet storms could redevelop over eastern Elko County with scattered wet storms continuing farther south over southeastern Eureka, White Pine and northeastern Nye counties. Drier air will begin to enter western Nevada as an upper trough begins to move through the interior Pacific Northwest and northern Rockies. Friday. Drier air and breezy condtions will overspread the state on Friday into Saturday as gradient tightens and flow briefly becomes more westerly. This will end the thunderstorm threat in east central areas while elevating the wildfire potential especially across the northern third of the state where afternoon/early evening winds will likely gust from 25 up to 35 mph. Temperatures will remain above normal through the short term, but could briefly cool down by several degrees on Sunday. .LONG TERM...Friday night through next Wednesday. The long term begins with weak a weak trof and lower heights. Some places may see highs in the 80s to lower 90s, which has not been seen in quite some time. Unfortunately, strong high pressure is forecast to build into the Great Basin by early next week. This would push daytime highs back into the 90s to lower 100s. In fact, some places like Elko and Wendover could see temps around 101 to 104. Due to the current forecast placement of the high pressure, dry weather is expected to prevail. && .AVIATION... VFR expected at all TAF locations next 24 hrs. A very low chance of MVFR at KEKO/KELY/KTPH in -TSRA/TSRA this aftn. With any shower or thunderstorm, winds could gust to 45 kts from variable directions. Another round of convection will be possible tomorrow for KELY and KTPH. && .FIRE WEATHER...This Afternoon/evening. Isolated dry thunderstorms with some lightning strikes and gusty outflow winds will be possible over portions of Elko County. Wetter storm regime exists farther south in better monsoonal moisture over southern Lander/Eureka, White Pine, and northern Nye counties where potential exists for isolated flooding and severe weather. Thursday. A few dry/wet storms may redevelop in eastern Elko County/FWZ 470, with area of wetter storms likely again farther south in White Pine and northeastern Nye counties (FWZs 455 and 457). Drier air and some breezier conditions will begin to enter northwest Nevada in FWZ 467 later in the afternoon and early evening, but are expected to remain below critical conditions. Friday and Saturday. Reg Flag Watch has been issued for FWZs 467, 468, 469, and 470 from noon until 10 PM PDT Friday for gusty winds and low RH. Westerly winds of 15 to 25 mph with gusts up to 35 mph are possible along with minimul RHs of 7 to 14 percent. Similar conditions could repeat on Saturday. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for Central and Western Humboldt County-Eastern Elko County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County. && 95/94/94/95
In the hours before
Special weather statement, Aug 1, 2:58 PM PDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Elko NV
258 PM PDT WED AUG 1 2018
NVZ031-012245-
Northern Elko County NV-
258 PM PDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
345 PM PDT...
At 257 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles southeast of Jackpot, moving east at 10 mph.
Wind gusts 40 to 50 mph will be possible with this storm as well as
small hail.
This storm will remain over mainly rural areas of northeastern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4173 11404 4169 11434 4190 11443 4200 11421
4200 11405
TIME...MOT...LOC 2157Z 255DEG 15KT 4182 11429
CSSpecial weather statement, Aug 1, 3:01 PM PDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Elko NV 301 PM PDT WED AUG 1 2018 NVZ041-012245- Northeastern Nye County NV- 301 PM PDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 345 PM PDT... At 300 PM PDT, Doppler radar was tracking a strong thunderstorm 36 miles west of Duckwater, moving east at 10 mph. Nickel size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Little Fish Lake Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3867 11648 3887 11648 3894 11603 3862 11606 TIME...MOT...LOC 2200Z 264DEG 14KT 3879 11638 CS
Special weather statement, Aug 1, 4:43 PM PDT, 20 minutes before
Special Weather Statement National Weather Service Elko NV 443 PM PDT WED AUG 1 2018 NVZ037-020030- Southern Lander County and Southern Eureka County NV- 443 PM PDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EUREKA COUNTY UNTIL 530 PM PDT... At 442 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles west of Eureka Airport, moving east at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm. Brief heavy rain and pea sized hail is also possible with this storm. This storm will remain over mainly rural areas of south central Eureka County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3949 11643 3963 11641 3970 11603 3938 11609 TIME...MOT...LOC 2342Z 271DEG 20KT 3955 11633 JR
Special weather statement, Aug 1, 4:45 PM PDT, 18 minutes before
Special Weather Statement
National Weather Service Elko NV
445 PM PDT WED AUG 1 2018
NVZ037-020030-
Southern Lander County and Southern Eureka County NV-
445 PM PDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER COUNTY UNTIL
530 PM PDT...
At 445 PM PDT, Doppler radar was tracking a strong thunderstorm near
New Pass Summit, moving east at 20 mph.
Wind gusts 40 to 50 mph will be possible with this storm, along with
brief heavy rain and pea sized hail.
Locations impacted include...
New Pass Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3944 11751 3953 11750 3955 11748 3964 11711
3931 11714
TIME...MOT...LOC 2345Z 274DEG 15KT 3949 11740
JRSpecial weather statement, Aug 1, 4:55 PM PDT, 8 minutes before
Special Weather Statement
National Weather Service Elko NV
455 PM PDT WED AUG 1 2018
NVZ037-020045-
Southern Lander County and Southern Eureka County NV-
455 PM PDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EUREKA COUNTY UNTIL
545 PM PDT...
At 454 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Garden Pass, moving southeast at 5 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Garden Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3967 11648 3986 11628 3980 11604 3967 11617
3964 11631
TIME...MOT...LOC 2354Z 305DEG 6KT 3975 11629
PVCSpecial weather statement, Aug 1, 5:03 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 503 PM PDT WED AUG 1 2018 NVZ041-020045- Northeastern Nye County NV- 503 PM PDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NYE COUNTY UNTIL 545 PM PDT... At 501 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Blue Eagle Ranch, moving east at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm as well as small hail. Heavy rain is occurring with this storm and could lead to localized flooding. Locations impacted include... Currant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3856 11571 3873 11577 3888 11541 3859 11525 TIME...MOT...LOC 0001Z 264DEG 27KT 3866 11562 CS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 1, 5:34 PM PDT | Special Weather Statement | LKN | Lander | 41 min |
| Aug 1, 6:51 PM PDT | Special Weather Statement | LKN | Lander | 39 min |
| Aug 1, 6:58 PM PDT | Special Weather Statement | LKN | White Pine | 47 min |
| Aug 1, 7:11 PM PDT | Special Weather Statement | LKN | Nye | 49 min |
| Aug 2, 1:19 PM PDT | Red Flag Warning | LKN | Elko | 55 hr |
| Aug 2, 1:23 PM PDT | Special Weather Statement | LKN | White Pine | 37 min |
| Aug 2, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 2, 2:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 2, 2:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 2:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 2:56 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 2, 3:02 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 2, 3:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 2, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 39 min |
| Aug 2, 3:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 3:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 2, 4:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 2, 4:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 4:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Aug 2, 4:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 4:51 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
Nearby
Special Weather Statements in Nevada, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.